MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400704X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 7mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure due to severe calcification.As a result, a 7mm x 4cm saberx pta balloon catheter was used as a replacement to complete the procedure.Additionally, a 6f 135cm brite tip radianz catheter sheath introducer (csi) was opened by mistake and was not clinically used.There were no reported injuries to the patient.This was during a procedure to treat a severely calcified, chronic totally occluded (cto) lesion in the superficial femoral artery (sfa).Additional information was requested but was not provided.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 7mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure due to severe calcification.As a result, a 7mm x 4cm saberx pta balloon catheter was used as a replacement to complete the procedure.Additionally, a 6f 135cm brite tip radianz catheter sheath introducer (csi) was opened by mistake and was not clinically used.There were no reported injuries to the patient.This was during a procedure to treat a severely calcified, chronic totally occluded (cto) lesion in the superficial femoral artery (sfa).The device was not returned for analysis.A product history record (phr) review of lot 82239815 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with a chronic occlusion likely contributed to the reported event as calcification is known to damage balloon material.The balloon material may have encountered calcified spicules during delivery or upon balloon expansion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.Additionally, it was reported a brite tip radianz csi was opened by mistake and was not clinically used.There was no reported malfunction with this device.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key17842534
Report Number3007635982-2023-00308
Device Sequence Number4350037
Product Code LIT
UDI-Device Identifier20705032059708
UDI-Public(01)20705032059708(17)241231(10)82239815
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Catalogue Number4400704X
Device Lot Number82239815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER X (7/40)
Patient SexUnknown